Alert archive / Wisconsin / Special Weather Statements in 2022

Special Weather Statement, NWS Twin Cities, MN

June 27, 2022Barron County, Wisconsin

NWS Twin Cities, MN issued this special weather statement at Jun 27, 2022, 7:13 PM CDT for Barron County, Wisconsin. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 27, 2022, 7:13 PM CDT (00:13 UTC)
Expired
Jun 27, 2022, 8:00 PM CDT
In force
47 min
Issued by
NWS Twin Cities, MN
Hail
0.88 in
Wind
30

County Barron County, WI

The radar

The Minneapolis radar (KMPX), 145 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 0.2 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2022-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 232 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2022-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
232 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
2484 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

179 
WWUS83 KMPX 280013
SPSMPX

Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
713 PM CDT Mon Jun 27 2022
 
WIZ015-280100-
Barron WI-
713 PM CDT Mon Jun 27 2022

...A strong thunderstorm will impact portions of northwestern Barron
County through 800 PM CDT...

At 713 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cumberland, or 19 miles west of Rice Lake, moving southeast at 20
mph.

HAZARD...Nickel size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

This strong thunderstorm will be near...
  Cumberland around 725 PM CDT.

Other locations in the path of this storm include Almena and Barron.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 4555 9178 4534 9190 4543 9216 4562 9215
TIME...MOT...LOC 0013Z 296DEG 19KT 4554 9213 

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH

$$

MPG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 27, 3:07 PM CDT, 4 hours 6 minutes earlier.

Area forecast discussion, Jun 27, 3:07 PM CDT, 4 hours 6 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
307 PM CDT Mon Jun 27 2022

.DISCUSSION...(This evening through Monday)
Issued at 241 PM CDT Mon Jun 27 2022

KEY MESSAGES: (optional)

- Marginal Risk of severe thunderstorms for western Wisconsin Tuesday
  afternoon

- Marginal Risk of severe thunderstorms for west-central Minnesota
  Wednesday night.

TODAY & TONIGHT:
A healthy cumulus field has developed this afternoon, with a few
hundred J/kg of CAPE across north-central MN resulting in a few
isolated showers and thunderstorms. The thunder threat this afternoon
will remain constrained to the Mille Lacs area & north of the US-8
corridor in west-central Wisconsin. Otherwise, a few sprinkles are
possible with any of the deeper clouds this afternoon. More
widespread showers and thunderstorms do appear possible overnight
into Thursday morning, as a weak area of vorticity passes overhead &
an increasing low-level jet provides some low-level forcing. This
precipitation should remain fairly sparse in coverage, so only
expecting precipitation amounts around a tenth of an inch.

TUESDAY:
A cold front will move through the region during the day on Tuesday,
with isolated thunderstorms expected to develop along the front
during the late afternoon and evening. The timing of the front means
these thunderstorms should mainly be constrained to west- central
Wisconsin and far-southeastern Minnesota. The thunderstorms Tuesday
have the potential to become more organized thantoday's, as
instability will be a bit higher with MLCAPE values around 1000 J/kg
and shear along the front increases to around 30 kts. Most of west-
central Wisconsin remains in a Marginal Risk for severe weather as
the strongest storms could produce isolated large hail and brief
damaging wind gusts. Otherwise, temperatures will be a few degrees
warmer with highs in the mid 80s across western Minnesota and upper
70s across western Wisconsin.

WEDNESDAY:
Warm temperatures return Wednesday behind a warm front, as highs
reach the mid 90s across western Minnesota and mid to upper 80s
elsewhere. ANother chance for thunderstorms comes thursday night as a
weak surface low tracks along the US/Canada border and drags a weak
boundary through the region. Instability values will be much higher
Wednesday owing to the warm temepratures, but capping during the
afternoon will limit any thunderstorm develop until later Wednesday
night across the Dakotas. If thunderstorms do develop, they will
likely form some form of convective complex along the front, and
could move into western and central Minnesota late Wednesday night.
Portions of west- central Minnesota remain under a Marginal Risk for
severe weather Wednesday night, with damaging wind gusts the possible
threat.

THURSDAY-THE WEEKEND:
temperatures remain warm and muggy on Thursday, but return to more
seasonable values through the weekend with broad high pressure
generally over the region. There is a chance of thunderstorms
Thursday depending on the timing of the front, but a quicker frontal
passage could keep Thursday mostly dry. Otherwise, mostly dry
conditions are expected until Sunday, when general summertime
thunderstorm chances return.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 100 PM CDT Mon Jun 27 2022

VFR through tonight with FEW/SCT high-based cumulus this afternoon.
Scattered rain showers are possible overnight into tomorrow morning,
with the greatest chance for light rain setting up from central
Minnesota into west-central Wisconsin. Included a PROB30 mention for
now at most terminals, but a TEMPO or prevailing group continues to
trend towards showers being more likely.A few rumbles of thunder can
not be ruled out as well, especially across western MN. WInds will be
westerly around 10 kts through this evening, with speeds diminishing
after sunset. Winds briefly become more southerly overnight,with a
wnd shift to northwesterly expected by the end of the period.

KMSP...The best chance for a few showers, and perhaps a
thunderstorm, will be between 5-9 AM tomorrow morning.

/OUTLOOK FOR KMSP/
Wed...VFR. Wind S 10-15G25 kts.
Thu...Chc -TSRA/MVFR. Wind SW bcmg NW 10-15G25 kts.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...None.
WI...None.
&&

DISCUSSION...ETA
AVIATION...ETA
Hazardous weather outlook, Jun 27, 3:09 PM CDT, 4 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Twin Cities/Chanhassen MN
309 PM CDT Mon Jun 27 2022

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
282015-
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa-
Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-
Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota-
Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-
Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk-
St. Croix-Pierce-Dunn-Pepin-Eau Claire-
309 PM CDT Mon Jun 27 2022

This Hazardous Weather Outlook is for portions of central and
southern Minnesota, and west central Wisconsin.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Isolated to scattered thunderstorms are possible in eastern
Minnesota through western Wisconsin on Tuesday. A few of these
thunderstorms may be severe, with the main hazards being large
hail and damaging winds.

Thunderstorms are possible Wednesday night, with a Marginal Risk
of severe thunderstorms across west-central Minnesota. Damaging
wind gusts would be the most likely hazard.

.SPOTTER INFORMATION STATEMENT...

SKYWARN spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Jun 27, 6:45 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
645 PM CDT Mon Jun 27 2022

WIZ014-280030-
Polk WI-
645 PM CDT Mon Jun 27 2022

...A strong thunderstorm will impact portions of northeastern Polk
County through 730 PM CDT...

At 645 PM CDT, Doppler radar was tracking a strong thunderstorm near
Luck, or 27 miles southwest of Spooner, moving southeast at 20 mph.

HAZARD...Penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

This storm will remain over mainly rural areas of northeastern Polk
County, including the following locations... Mckinley and Straight
Lake Wilderness State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4562 9215 4543 9215 4561 9247 4566 9238
      4568 9232
TIME...MOT...LOC 2345Z 304DEG 18KT 4560 9236

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH

MPG
Special weather statement, Jun 27, 7:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
713 PM CDT Mon Jun 27 2022

WIZ015-280100-
Barron WI-
713 PM CDT Mon Jun 27 2022

...A strong thunderstorm will impact portions of northwestern Barron
County through 800 PM CDT...

At 713 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cumberland, or 19 miles west of Rice Lake, moving southeast at 20
mph.

HAZARD...Nickel size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

This strong thunderstorm will be near...
  Cumberland around 725 PM CDT.

Other locations in the path of this storm include Almena and Barron.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4555 9178 4534 9190 4543 9216 4562 9215
TIME...MOT...LOC 0013Z 296DEG 19KT 4554 9213

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH

MPG

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 1:34 PM CDTSpecial Weather StatementMPXBenton, Isanti, Sherburne56 min
Jun 28, 1:55 PM CDTSpecial Weather StatementMPXStearns65 min
Jun 28, 2:25 PM CDTSpecial Weather StatementMPXChisago, Isanti, Sherburne50 min
Jun 28, 3:53 PM CDTSpecial Weather StatementMPXRusk37 min
Jun 28, 5:09 PM CDTSpecial Weather StatementMPXChippewa21 min
Jun 28, 5:56 PM CDTSpecial Weather StatementMPXDunn64 min

Nearby

Special Weather Statements in Wisconsin, 2022Every special weather statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.